Waterspout, St. Johns
- When
- September 13, 10:45 AM EST
- Where
- St. Johns County, 2 mi S of Crescent Beach
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Matanzas Inlet.
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 13, 9:12 AM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EDT THU SEP 13 2001
...KJAX MARINE FORECAST WILL BE DELAYED UNTIL THE ISSUANCE OF THE
NEXT ADVISORY ON THE TROPICAL SYSTEM IN THE GULF OF MEXICO...
CURRENTLY...THE UPPER LEVEL TROF CONTINUES TO DIG INTO THE NORTHERN
GULF OF MEXICO WITH THE MEAN TROF AXIS EXTENDING FROM KNOXVILLE...
HUNTSVILLE...BIRMINGHAN...NEW ORLEANS TO 26 NORTH...92 WEST. A
VORTICITY CENTER WAS NOTED OVER THE TENNESSEE RIVER VALLEY DROPPING
INTO NORTHERN GEORGIA AND A STRONGER VORTICITY CENTER WAS SITUATED
OVER THE SUWANNEE RIVER VALLEY. UPPER LEVEL SUBSIDENCE IS IMPINGING
ON THE NORTHERN EDGE OF THE CONVECTION OF TROPICAL DEPRESSION EIGHT.
A SHORT WAVE RIDGE WAS EVIDENT EAST OF THE FLORIDA PENINSULA WITH
SOME UPPER LEVEL DIFFLUENCE HELPING TO SUPPORT CONVECTION OVER THE
COASTAL WATERS AND THE IMMEDIATE COAST. THE OLD FRONTAL BOUNDARY
REMAINS OVER THE COASTAL WATERS AND EXTREME NORTHEAST FLORIDA WITH
STRONG LOW LEVEL CONVERGENCE EVIDENT OVER CAMDEN...NASSAU AND DUVAL
COUNTIES IN THE EARLY MORNING VISIBLE IMAGERY.
THE CURRENTLY RAINS ARE MORE RELATED TO THE LOCAL LOW LEVEL
CONVERGENCE AND UPPER DIFFLUENCE RATHER THAN DIRECT EFFECTS FROM T.D.
EIGHT. IN ANY CASE...RAINFALL AND POSSIBLE FLOODING OF POOR DRAINAGE
AREAS REMAINS THE MAIN PROBLEM OF THE DAY. JACKSONVILLE INTERNATIONAL
AIRPORT HAS RECEIVED 6.32 INCHES OF RAIN OVER THE PAST 24 HOURS AND
INDICATIONS ARE THAT HIGHER AMOUNTS HAVE FALLEN LOCALLY. LITTLE
POTTSBURG CREEK...ON THE ST JOHNS RIVER...IS A GOOD PLACE TO LOOK TO
GET A FEEL FOR THE TIDES ON THE RIVER AND HIGH TIDE THERE IS AT 19:31
LOCAL TONIGHT. HOWEVER...THE INCOMING TIDE ON THE RIVER BECOMES
DOMINANT AFTER 15:00...THEREFORE IT COULD BE A BAD COMMUTE FOR THE
JACKSONVILLE METRO AREA THIS EVENING. ADDITIONALLY...THE
LOW LEVEL CONVERGENCE SEEMS TO BE SHIFTING A TAD TO THE NORTH SO WILL
INCLUDE NASSAU...CAMDEN AND GLYNN IN THE WATCH AT 9 AM.
.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
FLOOD WATCH FOR CAMDEN AND GLYNN COUNTIES THROUGH 500 PM.
.FL...SCA FERNANDINA BEACH TO FLAGLER BEACH.
FLOOD WATCH CLAY...DUVAL...FLAGLER...NASSAU...PUTNAM AND
ST. JOHNS COUNTIES THROUGH 500 PM.
SANDRIKFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT THU SEP 13 2001 ...LOCALIZED FLOODING WILL BE POSSIBLE TODAY AND TONIGHT... ...THREAT FOR RIP CURRENTS ABOVE NORMAL... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR THROUGH MID-MORNING...THEN GENERALLY DISSIPATING AS THEY PUSH FURTHER INLAND. BY MIDDAY...SHOWERS AND STORMS WILL OVERSPREAD ENTIRE FORECAST AREA. THIS WILL CONTINUE THE THREAT OF LOCALIZED FLOODING...ESPECIALLY IN SOME LOW LYING AND POOR DRAINAGE AREAS. MOTION OF THESE SHOWERS AND STORMS WILL BE TOWARDS THE WEST AROUND 20 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. PERSISTENT EASTERLY COASTAL WINDS OF 15 KNOTS AND GREATER WILL LEAD TO A CHANCE OF RIP CURRENTS AT AREA BEACHES. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. REFER TO THE LASTEST ADVISORY FROM THE TROPICAL PREDICTION CENTER ON TROPICAL DEPRESSION EIGHT OVER THE EASTERN GULF OF MEXICO. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...CORR FOR TYPO NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT THU SEP 13 2001 ...LOCALIZED FLOODING WILL BE POSSIBLE TODAY AND TONIGHT... ...THREAT FOR RIP CURRENTS ABOVE NORMAL... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR THROUGH MID-MORNING...THEN GENERALLY DISSIPATE AS THEY PUSH FURTHER INLAND. BY MIDDAY...SHOWERS AND STORMS WILL OVERSPREAD ENTIRE FORECAST AREA. THIS WILL CONTINUE THE THREAT OF LOCALIZED FLOODING...ESPECIALLY IN SOME LOW LYING AND POOR DRAINAGE AREAS. MOTION OF THESE SHOWERS AND STORMS WILL BE TOWARDS THE WEST AROUND 20 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. PERSISTENT EASTERLY COASTAL WINDS OF 15 KNOTS AND GREATER WILL LEAD TO A CHANCE OF RIP CURRENTS AT AREA BEACHES. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. REFER TO THE LASTEST ADVISORY FROM THE TROPICAL PREDICTION CENTER ON TROPICAL DEPRESSION EIGHT OVER THE EASTERN GULF OF MEXICO. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 639 AM EDT THU SEP 13 2001 ...FLOOD WATCH FOR DUVAL...CLAY...ST JOHNS...PUTNAM...AND FLAGLER COUNTIES UNTIL 5 PM EDT... ...THREAT FOR RIP CURRENTS ABOVE NORMAL... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINS OVER THE WATCH AREA. THIS WILL CONTINUE THE THREAT OF FLOODING...ESPECIALLY IN SOME LOW LYING AND POOR DRAINAGE AREAS. ACROSS THE REMAINDER OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ONSHORE... THEN THEN GENERALLY DISSIPATE AS THEY PUSH FURTHER INLAND. BY MIDDAY...SHOWERS AND STORMS WILL OVER-SPREAD ENTIRE FORECAST AREA. MOTION OF THESE SHOWERS AND STORMS WILL ALSO BE TOWARDS THE WEST AROUND 20 MPH. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME. HOWEVER... PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. PERSISTENT EASTERLY COASTAL WINDS OF 15 KNOTS AND GREATER WILL LEAD TO A CHANCE OF RIP CURRENTS AT AREA BEACHES. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. REFER TO THE LATEST ADVISORY FROM THE TROPICAL PREDICTION CENTER ON TROPICAL DEPRESSION EIGHT OVER THE EASTERN GULF OF MEXICO. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-132000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 AM EDT THU SEP 13 2001 ...FLOOD WATCH FOR CAMDEN...CLAY...DUVAL...FLAGLER...GLYNN... NASSAU...PUTNAM AND ST JOHNS COUNTIES UNTIL 5 PM EDT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINS ACROSS THE WATCH AREA AND THE WATCH HAS BEEN EXTENDED NORTH INTO COASTAL GEORGIA. THE THREAT OF FLOODING WILL CONTINUE INTO THE EVENING COMMUTE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THESE RAINS ARE DUE TO LOCAL EFFECTS AND ARE NOT DIRECTLY RELATED TO TROPICAL DEPRESSION EIGHT. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. TROPICAL DEPRESSION EIGHT IS LOCATED OVER THE EASTERN GULF OF MEXICO AND IS EXPECTED TO GRADUALLY STRENGTHEN AND APPROACH THE FLORIDA WEST COAST OVER THE WEEKEND. AT A MINIMUM...THIS WILL CONTINUE THE WET PATTERN ACROSS NORTH FLORIDA FOR THE NEXT SEVERAL DAYS. INTERESTS IN FLOOD PRONE AREAS ARE URGED TO MAKE PLANS FOR POTENTIAL FLOODING OVER THE NEXT SEVERAL DAYS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-132000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1045 AM EDT THU SEP 13 2001 ...FLOOD WATCH FOR CAMDEN...CLAY...DUVAL...FLAGLER...GLYNN... NASSAU...PUTNAM AND ST JOHNS COUNTIES UNTIL 5 PM EDT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINS ACROSS THE WATCH AREA. THE THREAT OF FLOODING WILL CONTINUE INTO THE EVENING COMMUTE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THESE RAINS ARE DUE TO LOCAL EFFECTS AND ARE NOT DIRECTLY RELATED TO TROPICAL STORM GABRIELLE. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. TROPICAL STORM GABRIELLE IS LOCATED OVER THE EASTERN GULF OF MEXICO AND IS EXPECTED TO GRADUALLY STRENGTHEN AND APPROACH APALACHEE BAY OVER THE WEEKEND. THERE ARE UNCERTAINTIES IN THE FORECAST TRACK AND THE LOCAL EFFECTS FROM THE STORM WILL DEPEND UPON ITS ULTIMATE TRACK. A SHIFT IN THE TRACK TO THE WEST OR SOUTH WILL GREATLY INFLUENCE THE EFFECTS EXPERIENCED LOCALLY. AT A MINIMUM...THE CURRENT WET PATTERN WILL CONTINUE ACROSS THE REGION AND INTERESTS IN FLOOD PRONE AREAS ARE URGED TO MAKE PLANS FOR POTENTIAL FLOODING. ADDITIONALLY... UNPAVED ROADS MAY BECOME IMPASSABLE OVER THE NEXT SEVERAL DAYS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 waterspout. Local standard time, as filed.
Matanzas Inlet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263938.